Alert archive / Nebraska / Frost Advisories in 2011
Frost Advisory 3, NWS Omaha, NE
NWS Omaha, NE issued this frost advisory at Sep 14, 2011, 4:12 AM CDT for 4 counties in Iowa; 9 counties in Nebraska. It took effect at Sep 15, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2011, 4:12 AM CDT (09:12 UTC)
- In effect from
- Sep 15, 2011, 4:00 AM CDT
- Expired
- Sep 15, 2011, 8:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Shelby County, IA, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 76 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WWUS73 KOAX 140912 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 412 AM CDT WED SEP 14 2011 ...COLDEST AIR OF THE SEASON WITH AREAS OF FROST TONIGHT... .DECREASING CLOUDS TODAY AND COLD CANADIAN HIGH PRESSURE BUILDING IN WILL SET THE STAGE FOR A COLD NIGHT TONIGHT ACROSS THE ADVISORY AREA. WITH MOSTLY CLEAR SKIES AND NEARLY CALM WINDS...TEMPERATURES SHOULD DROP INTO THE LOWER 30S WITH AREAS OF FROST. IAZ043-NEZ012-015-018-141715- /O.NEW.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/ MONONA-CEDAR-THURSTON-WAYNE- INCLUDING THE CITIES OF...ONAWA...HARTINGTON...PENDER...WAYNE 412 AM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. * TEMPERATURE...TEMPERATURES SHOULD DROP INTO THE LOWER 30S EARLY THURSDAY MORNING. * IMPACTS...FROST MAY KILL SENSITIVE PLANTS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ZAPOTOCNY
4 follow-up statements
812 WWUS73 KOAX 142026 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 326 PM CDT WED SEP 14 2011 ...COLDEST AIR OF THE SEASON WITH AREAS OF FROST TONIGHT... .DECREASING CLOUDS TODAY AND COLD HIGH PRESSURE BUILDING IN WILL ALLOW AREAS OF FROST TO DEVELOP AS TEMPERATURES DROP INTO THE LOWER 30S. IAZ043-NEZ012-015-018-150430- /O.CON.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/ MONONA-CEDAR-THURSTON-WAYNE- INCLUDING THE CITIES OF...ONAWA...HARTINGTON...PENDER...WAYNE 326 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * IMPACTS...TEMPERATURES SHOULD DROP INTO THE LOWER 30S EARLY THURSDAY MORNING...WHICH WILL RESULT IN AREAS OF FROST ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
997 WWUS73 KOAX 150206 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 906 PM CDT WED SEP 14 2011 ...COLDEST AIR OF THE SEASON WITH AREAS OF FROST TONIGHT... .COLD HIGH PRESSURE WILL CONTINUE TO BUILD OVER MINNESOTA AND INTO IOWA TONIGHT. VARIABLE CLOUDINESS IS EXPECTED OVER THE REGION. THICKER CLOUDS SHOULD BE SOUTHWEST OF THE FROST ADVISORY AREA. TEMPERATURES SHOULD DROP INTO THE LOWER AND MID 30S AT MANY LOCATIONS. IAZ055-056-069-NEZ011-017-032>034-045-151015- /O.EXA.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/ HARRISON-SHELBY-POTTAWATTAMIE-KNOX-PIERCE-STANTON-CUMING-BURT- WASHINGTON- INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...BLOOMFIELD...PIERCE...STANTON...WEST POINT... TEKAMAH...BLAIR 906 PM CDT WED SEP 14 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. * IMPACTS...TEMPERATURES SHOULD DROP INTO THE LOWER AND MID 30S EARLY THURSDAY MORNING...WHICH WILL RESULT IN AREAS OF FROST ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ IAZ043-NEZ012-015-018-151015- /O.CON.KOAX.FR.Y.0003.110915T0900Z-110915T1300Z/ MONONA-CEDAR-THURSTON-WAYNE- INCLUDING THE CITIES OF...ONAWA...HARTINGTON...PENDER...WAYNE 906 PM CDT WED SEP 14 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * IMPACTS...TEMPERATURES SHOULD DROP INTO THE LOWER 30S EARLY THURSDAY MORNING...WHICH WILL RESULT IN AREAS OF FROST ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MILLER
744 WWUS73 KOAX 150901 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 401 AM CDT THU SEP 15 2011 IAZ043-055-056-069-NEZ011-012-015-017-018-032>034-045-151300- /O.CON.KOAX.FR.Y.0003.000000T0000Z-110915T1300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE- WAYNE-STANTON-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...PIERCE... WAYNE...STANTON...WEST POINT...TEKAMAH...BLAIR 401 AM CDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...LOWER TO MID 30S EARLY THIS MORNING. * IMPACTS...FROST MAY KILL SENSITIVE PLANTS IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ZAPOTOCNY
617 WWUS73 KOAX 151316 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 816 AM CDT THU SEP 15 2011 IAZ043-055-056-069-NEZ011-012-015-017-018-032>034-045-151430- /O.EXP.KOAX.FR.Y.0003.000000T0000Z-110915T1300Z/ MONONA-HARRISON-SHELBY-POTTAWATTAMIE-KNOX-CEDAR-THURSTON-PIERCE- WAYNE-STANTON-CUMING-BURT-WASHINGTON- INCLUDING THE CITIES OF...ONAWA...MISSOURI VALLEY...HARLAN... COUNCIL BLUFFS...BLOOMFIELD...HARTINGTON...PENDER...PIERCE... WAYNE...STANTON...WEST POINT...TEKAMAH...BLAIR 816 AM CDT THU SEP 15 2011 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE STARTED TO WARM THIS MORNING AND WILL CONTINUE TO QUICKLY CLIMB INTO THE 40S BY MID MORNING BRINGING AN END TO ANY FROST. $$ FOBERT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Sep 14, 3:55 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 14, 3:55 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 355 AM CDT WED SEP 14 2011 .DISCUSSION... FORECAST CONCERNS THIS MORNING WILL BE SHOWERS AND THEN TONIGHT; HOW COLD TEMPERATURES WILL GET ALONG WITH FROST POTENTIAL. AT 08Z THE COLD FRONT WAS PUSHING ACROSS THE FORECAST ARE AND WAS SOUTH OF NORFOLK AND DENISON IOWA. A SHORTWAVE WAVE IN WRN NE AT 00Z WILL CONTINUE TO SWING EAST AND SOUTHEAST THIS MORNING AS THE MAIN LIFT WITH THE LARGER SCALE TROF ALSO SWINGS THROUGH. WILL MAINTAIN SCATTERED SHOWERS THIS MORNING...DECREASING IN THE NORTH AS DRIER AIR WORKS IN. THIS AFTERNOON SFC HIGH PRESSURE WILL CONTINUE TO BUILD IN WITH H85 TEMPS LOWERING TO 2 DEG C IN THE NORTH AND 4 IN THE SOUTH. CLOUDY SKIES WILL LIMIT TEMPERATURES AND SHOULD SEE DECREASING CLOUDS FROM WITH NORTH. WITH COLD AIR ADVECTION WILL HOLD TEMPERATURES IN THE UPPER 50S TO LOWER 60S. TONIGHT THE COLD CANADIAN AIRMASS WILL SETTLE IN AND TEMPERATURES SHOULD DROP INTO THE LOWER AND MID 30S. TYPICALLY OUR FIRST FALL FROST RANGES FROM SEPT 21ST TO OCT 4 AND OUR FIRST FREEZE IS SEPT 28TH TO OCT 13TH DEPENDING ON THE SIGHTING. WAYNE AND SEVERAL SITES HAVE ALREADY BEEN DOWN TO 37. 4 INCH SOIL TEMPERATURES ARE STILL IN THE 60S...THUS THIS WILL HINDER TEMPERATURES FROM BOTTOMING OUT AS MUCH AS THEY COULD IN A COUPLE OF WEEKS AND HIGH CLOUDS ALSO MAY HINDER FULL COOLING. FOR NOW MENTIONED FROST IN SEVERAL OF THE ZONES AND RIVER FOG IN LOW LYING AREAS AND HAVE A FROST ADVISORY IN THE NORTHEAST. ADJUSTMENTS MAY BE NEEDED...DEPENDING ON THE CLOUDS AND HOW THINGS ARE COOLING OFF...BUT THOUGHT THIS WOULD BE A GOOD START. THE NEXT SHORTWAVE TROF IS ALREADY MOVING INTO THE WESTERN PLAINS THURSDAY MORNING SPREADING MID CLOUDS EASTWARD. SOME OF THESE SHOWERS MAY MAKE IT INTO EASTERN NEBRASKA DURING THE AFTERNOON AS THE SHORTWAVE MOVES ACROSS NEBRASKA...WARM AIR ADVECTION INCREASES AND THERE IS ADDITIONAL SUPPORT WITH A COUPLED JET. THE SHOWERS SHOULD SPREAD EASTWARD THURSDAY NIGHT DIMINISHING TO SPRINKLES FRIDAY MORNING. ANOTHER SHORTWAVE WHICH IS FARTER SOUTH FRIDAY. THETA- ADVECTION CONTINUES WITH ISOLATED SHOWERS MENTIONED. HIGHS THURSDAY AND FRIDAY SHOULD REMAIN BELOW NORMAL...IN THE 50S AND 60S. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS VFR CONDS ARE EXPECTED THROUGH THE TAF PERIOD. A QUICK MOVING STORM SYSTEM MAY PROVIDE SOME LIGHT RAIN AT OMA/LNK EARLY THIS MORNING...BUT THIS SHOULD BE CLEAR OF THE TERMINALS BY LATE MORNING. MID LEVEL CLOUD DECK WILL BE CLEARING BY MID TO LATE AFTERNOON LEADING TO MOSTLY CLEAR CONDS THIS EVENING...WITH HIGH CLDS AGAIN MOVING IN TOWARD THE END OF THE PERIOD. WINDS WILL INCREASE FROM THE NORTH THIS MORNING AT ALL TAF SITES WITH GUSTS POSSIBLE AT LNK INTO EARLY AFTN. THE WINDS WILL QUICKLY DIMINISH THIS EVENING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FROST ADVISORY FROM 4 AM TO 8 AM CDT THURSDAY FOR NEZ012-015-018. IA...FROST ADVISORY FROM 4 AM TO 8 AM CDT THURSDAY FOR IAZ043. && ZAPOTOCNY/BOUSTEAD
Hazardous weather outlook, Sep 13, 4:53 PM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 453 PM CDT TUE SEP 13 2011 IAZ043-056-080-091-NEZ015>018-030>034-042>044-050-051-065-066-078- 088>090-092-141100- ANTELOPE-BOONE-BURT-BUTLER-COLFAX-CUMING-DODGE-GAGE-JEFFERSON- JOHNSON-LANCASTER-MADISON-MONONA IA-MONTGOMERY IA-PAGE IA-PAWNEE- PIERCE-PLATTE-SALINE-SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON- WAYNE- 453 PM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY AREAS OF FROST IS ANTICIPATED THURSDAY MORNING. THERE IS A SLIGHT CHANCE OR A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ055-069-079-090-NEZ011-012-045-052-053-067-068-091-093-141100- CASS-CEDAR-DOUGLAS-FREMONT IA-HARRISON IA-KNOX-MILLS IA-NEMAHA-OTOE- POTTAWATTAMIE IA-RICHARDSON-SARPY-WASHINGTON- 453 PM CDT TUE SEP 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER IN NORTHERN KNOX AND NORTHERN CEDAR COUNTIES...AND ALSO FROM AROUND BLAIR DOWNSTREAM TO RULO. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY AREAS OF FROST IS ANTICIPATED THURSDAY MORNING. THERE IS A SLIGHT CHANCE OR A CHANCE FOR THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY. MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSOURI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 10:33 AM CDT | River Flood Advisory | OAX | Harrison | 9 days |
Nearby
Frost Advisories in Nebraska, 2011Frost Advisories in Iowa, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.